Alert archive / California / Wind Advisories in 2013
Wind Advisory 70, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 15, 2013, 1:57 PM PDT for Los Angeles County, California. It took effect at Oct 15, 2013, 10:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2013, 1:57 PM PDT (20:57 UTC)
- In effect from
- Oct 15, 2013, 10:00 PM PDT
- Expired
- Oct 16, 2013, 3:08 PM PDT
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3249 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086 WWUS76 KLOX 152057 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 157 PM PDT TUE OCT 15 2013 ...GUSTY SANTA ANA WINDS OVER PORTIONS OF SOUTHWESTERN CALIFORNIA LATE TONIGHT AND WEDNESDAY... .BUILDING HIGH PRESSURE OVER THE GREAT BASIN WILL GENERATE GUSTY NORTHEASTERLY SANTA ANA WINDS LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. THE WINDS WILL BE FOCUSED OVER LOS ANGELES AND VENTURA COUNTIES WHERE PEAK WIND GUSTS TO AROUND 45 MPH ARE EXPECTED OVER THE MOUNTAINS AND SANTA CLARITA VALLEY...WITH GUSTS TO AROUND 35 MPH EXPECTED OVER THE VENTURA COUNTY VALLEYS AND IN THE SAN FERNANDO VALLEY ESPECIALLY ON THE NORTH SIDE. THE GUSTY WINDS ARE EXPECTED TO DIMINISH BY LATE WEDNESDAY AFTERNOON. CAZ046-053-054-160500- /O.NEW.KLOX.WI.Y.0070.131016T1100Z-131016T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 157 PM PDT TUE OCT 15 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM PDT WEDNESDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS. * TIMING...FROM LATE TONIGHT THROUGH MID AFTERNOON ON WEDNESDAY. WINDS WILL DIMINISH BY LATE WEDNESDAY AFTERNOON. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-088-547-160500- /O.NEW.KLOX.WI.Y.0070.131016T1100Z-131016T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 157 PM PDT TUE OCT 15 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM PDT WEDNESDAY. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS. * TIMING...FROM LATE TONIGHT THROUGH MID AFTERNOON ON WEDNESDAY. WINDS WILL DIMINISH BY LATE WEDNESDAY AFTERNOON. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF INTERSTATES 5 AND 210...AND HIGHWAYS 101...118...AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SIRARD
5 follow-up statements
585 WWUS76 KLOX 160334 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 834 PM PDT TUE OCT 15 2013 ...GUSTY SANTA ANA WINDS OVER PORTIONS OF SOUTHWESTERN CALIFORNIA LATE TONIGHT AND WEDNESDAY... .BUILDING HIGH PRESSURE OVER THE GREAT BASIN WILL GENERATE GUSTY NORTHEASTERLY SANTA ANA WINDS LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. THE WINDS WILL BE FOCUSED OVER LOS ANGELES AND VENTURA COUNTIES WHERE PEAK WIND GUSTS TO AROUND 45 MPH ARE EXPECTED OVER THE MOUNTAINS AND SANTA CLARITA VALLEY...WITH GUSTS TO AROUND 35 MPH EXPECTED OVER THE VENTURA COUNTY VALLEYS AND IN THE SAN FERNANDO VALLEY ESPECIALLY ON THE NORTH SIDE. THE GUSTY WINDS ARE EXPECTED TO DIMINISH BY LATE WEDNESDAY AFTERNOON. CAZ046-053-054-161000- /O.EXT.KLOX.WI.Y.0070.131016T0500Z-131016T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 834 PM PDT TUE OCT 15 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TONIGHT AND CONTINUE THROUGH WEDNESDAY AFTERNOON. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE IN MORE FAVORED AREAS SUCH AS THE FOOTHILLS ABOVE MALIBU. WINDS WILL DIMINISH BY LATE WEDNESDAY AFTERNOON. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-088-547-161000- /O.EXT.KLOX.WI.Y.0070.131016T0500Z-131016T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 834 PM PDT TUE OCT 15 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH TONIGHT AND CONTINUE THROUGH WEDNESDAY AFTERNOON. LOCAL GUSTS UP TO 45 MPH ARE POSSIBLE IN MORE FAVORED FOOTHILL LOCATIONS. WINDS WILL DIMINISH BY LATE WEDNESDAY AFTERNOON. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF INTERSTATES 5 AND 210...AND HIGHWAYS 101...118...AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
366 WWUS76 KLOX 160444 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 943 PM PDT TUE OCT 15 2013 ...GUSTY SANTA ANA WINDS OVER PORTIONS OF SOUTHWESTERN CALIFORNIA LATE TONIGHT AND WEDNESDAY... .BUILDING HIGH PRESSURE OVER THE GREAT BASIN WILL GENERATE GUSTY NORTHEASTERLY SANTA ANA WINDS THROUGH EARLY WEDNESDAY AFTERNOON. THE WINDS WILL BE FOCUSED OVER LOS ANGELES AND VENTURA COUNTIES WHERE PEAK WIND GUSTS TO AROUND 45 MPH ARE EXPECTED OVER THE MOUNTAINS AND SANTA CLARITA VALLEY...WITH GUSTS TO AROUND 35 MPH EXPECTED OVER THE LOS ANGELES AND VENTURA COUNTY COAST AND VALLEYS. THE GUSTY WINDS ARE EXPECTED TO DIMINISH BY LATE WEDNESDAY AFTERNOON. CAZ040-161100- /O.EXB.KLOX.WI.Y.0070.131016T1100Z-131016T1900Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 943 PM PDT TUE OCT 15 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE VENTURA COUNTY COAST. THIS ADVISORY IS IN EFFECT FROM 4 AM TO NOON PDT WEDNESDAY. * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WEDNESDAY MORNING. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF HIGHWAYS 101...118..AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ041-161100- /O.EXB.KLOX.WI.Y.0070.131016T1100Z-131016T1900Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS... HOLLYWOOD...LONG BEACH 943 PM PDT TUE OCT 15 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES COUNTY COAST. THIS ADVISORY IS IN EFFECT FROM 4 AM TO NOON PDT WEDNESDAY. * WINDS AND TIMING...FROM MALIBU TO THE HOLLYWOOD HILLS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WEDNESDAY MORNING. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 405 AND HIGHWAY 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-053-054-161100- /O.CON.KLOX.WI.Y.0070.131016T0500Z-131016T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 943 PM PDT TUE OCT 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TONIGHT AND CONTINUE THROUGH WEDNESDAY AFTERNOON. LOCAL GUSTS UP TO 55 MPH ARE POSSIBLE IN MORE FAVORED AREAS SUCH AS THE FOOTHILLS ABOVE MALIBU. WINDS WILL DIMINISH BY LATE WEDNESDAY AFTERNOON. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-088-547-161100- /O.CON.KLOX.WI.Y.0070.131016T0500Z-131016T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 943 PM PDT TUE OCT 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH TONIGHT AND CONTINUE THROUGH WEDNESDAY AFTERNOON. LOCAL GUSTS UP TO 45 MPH ARE POSSIBLE IN MORE FAVORED FOOTHILL LOCATIONS. WINDS WILL DIMINISH BY LATE WEDNESDAY AFTERNOON. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF INTERSTATES 5 AND 210...AND HIGHWAYS 101...118...AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
113 WWUS76 KLOX 161048 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 348 AM PDT WED OCT 16 2013 ...GUSTY SANTA ANA WINDS OVER PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY... .MODERATE SANTA ANA WINDS WILL CONTINUE TO AFFECT WIND PRONE AREAS OF LOS ANGELES AND VENTURA COUNTIES THROUGH EARLY THIS AFTERNOON. STRONGEST GUSTS WILL BE AROUND 45 MPH IN THE MOUNTAINS TO BETWEEN 35 AND 40 MPH ACROSS THE VENTURA COUNTY VALLEYS AS WELL AS THE SANTA CLARITA AND NORTHWESTERN PORTION OF THE SAN FERNANDO VALLEY. THERE WILL ALSO BE GUSTS TO 35 MPH FROM THE HOLLYWOOD HILLS TO MALIBU. WINDS ARE EXPECTED TO DIMINISH LATER THIS AFTERNOON. CAZ046-053-054-161900- /O.CON.KLOX.WI.Y.0070.000000T0000Z-131016T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 348 AM PDT WED OCT 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS MORNING THROUGH EARLY THIS AFTERNOON. ISOLATED GUSTS UP TO 55 MPH ARE POSSIBLE IN MORE FAVORED AREAS. WINDS WILL DIMINISH BY LATE THIS AFTERNOON. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 5 AND HIGHWAY 14 AND THE CANYONS THROUGH THE SANTA MONICA MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-088-547-161900- /O.CON.KLOX.WI.Y.0070.000000T0000Z-131016T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 348 AM PDT WED OCT 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS MORNING THROUGH MID AFTERNOON. WINDS WILL DIMINISH LATE THIS AFTERNOON. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 5...AND HIGHWAYS 101...118...AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ040-161900- /O.CON.KLOX.WI.Y.0070.131016T1100Z-131016T1900Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 348 AM PDT WED OCT 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS MORNING. WINDS WILL DIMINISH BY AFTERNOON. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF HIGHWAYS 101 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ041-161900- /O.CON.KLOX.WI.Y.0070.131016T1100Z-131016T1900Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS... HOLLYWOOD...LONG BEACH 348 AM PDT WED OCT 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...FROM MALIBU TO THE HOLLYWOOD HILLS...BELOW PASSES AND CANYONS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS MORNING. WINDS WILL DIMINISH BY AFTERNOON. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. MAJOR ROADWAYS IMPACTED BY THE GUSTY WINDS INCLUDE PORTIONS OF INTERSTATE 405 AND HIGHWAY 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAPLAN/DB
689 WWUS76 KLOX 161911 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1211 PM PDT WED OCT 16 2013 ...GUSTY SANTA ANA WINDS OVER PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY... .MODERATE SANTA ANA WINDS WILL CONTINUE TO AFFECT THE SANTA CLARITA VALLEY OF LOS ANGELES COUNTY THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH BY LATE AFTERNOON. CAZ044>046-053-054-547-162015- /O.CAN.KLOX.WI.Y.0070.000000T0000Z-131016T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 1211 PM PDT WED OCT 16 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE ELEVATED AND GUSTY THROUGH EARLY AFTERNOON BUT WILL REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE ADVISORY HAS BEEN CANCELLED. TRAVELERS DRIVING HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY WATCHFUL FOR SUDDEN GUSTS. $$ CAZ040-041-162015- /O.EXP.KLOX.WI.Y.0070.000000T0000Z-131016T1900Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 1211 PM PDT WED OCT 16 2013 ...WIND ADVISORY HAS EXPIRED... WINDS ALONG THE COAST WILL BE ELEVATED AND GUSTY THROUGH EARLY AFTERNOON BUT WILL REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE ADVISORY WAS ALLOWED TO EXPIRE. TRAVELERS DRIVING HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY WATCHFUL FOR SUDDEN GUSTS. $$ CAZ088-162200- /O.CON.KLOX.WI.Y.0070.000000T0000Z-131016T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 1211 PM PDT WED OCT 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH MID AFTERNOON. WINDS WILL DIMINISH LATE THIS AFTERNOON. * IMPACTS...BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KJ
378 WWUS76 KLOX 162208 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 PM PDT WED OCT 16 2013 CAZ088-162315- /O.CAN.KLOX.WI.Y.0070.000000T0000Z-131016T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 308 PM PDT WED OCT 16 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE ELEVATED AND GUSTY INTO THE EVENING HOURS BUT HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. THEREFORE THE ADVISORY HAS BEEN CANCELLED. TRAVELERS DRIVING HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY WATCHFUL FOR SUDDEN STRONG GUSTS THROUGH THE EARLY EVENING HOURS AND WHEN DRIVING NEAR PASSES AND CANYONS. $$ KJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 1:55 PM PDT, 2 minutes earlier.
Area forecast discussion, Oct 15, 1:55 PM PDT, 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 155 PM PDT TUE OCT 15 2013 .SYNOPSIS... THE OFFSHORE WINDS WILL BRING WIDESPREAD DRY CONDITIONS WITH PEAK TEMPERATURES ON WEDNESDAY AFTERNOON. THE UPPER HIGH WILL BE POISED ALONG THE WEST COAST OVER THE WEEKEND WITH ABOVE NORMAL TEMPERATURES INTO EARLY NEXT WEEK...EXCEPT FOR NEAR NORMAL TEMPERATURES IN THE DESERTS. && .SHORT TERM (TODAY-FRI)...HAVE ISSUED A WIND ADVISORY FOR AREAS IN VENTURA AND LOS ANGELES COUNTIES. THE ADVISORY WILL COVER THE PERIOD WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. LATEST GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AND NORTHEAST WINDS WILL REDEVELOP EARLY WEDNESDAY MORNING. THE WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE HIGHER ELEVATIONS AND RIDGES TO 15 TO 25 WITH GUSTS TO 35 MPH IN THE LOWER ELEVATIONS IN THE VICINITY OF THE VENTURA/LOS ANGELES COUNTY BORDER. OCCASIONAL GUSTS TO 35 MPH FROM THE HOLLYWOOD HILLS TO CAMARILLO MAY DEVELOP IN THE MORNING AND WILL NOT ISSUE AN ADVISORY FOR THE COASTAL SECTIONS AT THIS TIME. OTHERWISE TEMPERATURES WERE 8-14 DEGREES WARMER FROM YESTERDAY AT THIS TIME AND RANGED FROM NEAR 80 TO MID 80S ALONG THE COAST. THE PRESSURE DIFFERENCE BETWEEN THE INLAND AREAS AND COASTAL AREAS HAD TRENDED STRONGER OFFSHORE AT THIS TIME COMPARED TO YESTERDAY, BUT HAS TREND ONSHORE IN THE PAST 3 HOURS. THE TEMPERATURES EARLY THIS AFTERNOON WILL LIKELY BE THE MAXIMUM ALONG THE COASTAL SECTIONS. WEAK TO MODERATE LOW LEVEL HEIGHT RISES WILL OCCUR OVER THE AREA AND PUSH WELL OFFSHORE TONIGHT IN THE WAKE OF THE PROGRESSIVE TROUGH CURRENTLY OVER THE GREAT BASIN. LOW LEVEL HEIGHTS WILL DECREASE WEDNESDAY AFTERNOON WITH LITTLE CHANGE OVERNIGHT. A LONG WAVE RIDGE OVER THE EASTERN PACIFIC WILL CONTINUE TO AMPLIFY AND BECOME NEARLY STATIONARY AND EXTEND OVER WA/OR. HEIGHTS WILL CHANGE LITTLE THROUGH THE REMAINDER OF THE PERIOD AS SYSTEMS ROTATE AROUND THE BLOCKING RIDGE AND PROGRESS EAST OVER THE NORTHERN ROCKIES. .LONG TERM (SAT-TUE)...CONTINUE DRY AND RELATIVELY WARM. THE FULL LATITUDE BLOCKING LONG WAVE RIDGE WILL PERSIST WHILE GRADUALLY PROPAGATING EAST THROUGH THE PERIOD. DIURNAL WIND SHIFTS ARE EXPECTED WITH WEAK OFFSHORE WINDS DURING THE OVERNIGHT PERIODS AND WEAK AND AT TIMES MODERATE ONSHORE WINDS DURING THE AFTERNOON PERIODS. SLIGHT COOLING IS EXPECTED SUNDAY OVER THE ENTIRE AREA WITH AN INCREASE IN ONSHORE WINDS. OTHERWISE LITTLE TEMPERATURE CHANGE IS EXPECTED MON AND TUE. && .AVIATION...15/1800Z. HIGH CONFIDENCE IN VFR CONDITIONS AT ALL TAF SITES THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF LOW LEVEL WIND SHEAR NEAR KBUR AND KVNY. KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF LOW LEVEL WIND SHEAR NEAR THE AIRFIELD. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...30 AVIATION...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 15, 9:30 AM PDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 AM PDT TUE OCT 15 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-161300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 930 AM PDT TUE OCT 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT LOCALLY GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND THE VENTURA COUNTY COASTAL PLAIN TODAY. WARM AND VERY DRY CONDITIONS...ALONG WITH GUSTY WINDS WILL INCREASE FIRE DANGER TODAY. THERE MAY BE LOCAL FROST IN THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES LATE TONIGHT. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY AREAS OF GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND THE VENTURA COUNTY COASTAL PLAIN WEDNESDAY MORNING THROUGH EARLY WEDNESDAY AFTERNOON. THESE WINDS...ALONG WITH WARMING AND DRYING CONDITIONS WILL BRING ELEVATED FIRE WEATHER CONCERN...BUT NOT FOR DURATIONS LONG ENOUGH TO WARRANT A RED FLAG WARNING. THERE MAY BE LOCAL FROST IN THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES EARLY WEDNESDAY MORNING AND AGAIN LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.